Alert archive / Louisiana / Tornado Warnings in 2015

Tornado Warning 6, NWS Lake Charles, LA

April 24, 20154 parishes in Louisiana

NWS Lake Charles, LA issued this tornado warning at Apr 24, 2015, 12:45 PM CDT for 4 parishes in Louisiana. It was in force for 30 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2015, 12:45 PM CDT (17:45 UTC)
Expired
Apr 24, 2015, 1:15 PM CDT
In force
30 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Allen Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Jefferson Davis Parish, LA

The radar

The Lake Charles radar (KLCH), 43 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 12:45 PM CDTHAIL 1Singer, LAMEDIA RELAYED REPORT OF ESTIMATED QUARTER SIZED HAIL IN SINGER
Apr 24, 12:56 PM CDTTSTM WND DMG5 Ese Oretta, LAEMERGENCY MANAGER REPORTS TREES DOWN BETWEEN FIELDS AND RAGLEY. TIME ESTIMATED FROM RADAR.
Apr 24, 1:00 PM CDTTSTM WND DMG3 W Longville, LAPUBLIC SHARED PHOTO OF SEVERAL LARGE BRANCHES DOWN ON HWY 110 BETWEEN SINGER AND LONGVILLE. TIME ESTIMATED FROM RADAR.
Apr 24, 1:00 PM CDTTSTM WND DMG4 Wsw Ragley, LANWS EMPLOYEE REPORTS TREES AND POWER LINES DOWN ALONG CLARK RD OFF OF HWY 12. TIME ESTIMATED FROM RADAR.
Apr 24, 1:09 PM CDTTSTM WND DMG1 Nne Ragley, LAPHOTOS OF A POWER POLE SNAPPED ON 171. TIME ESTIMATED FROM RADAR.
Apr 24, 1:20 PM CDTTSTM WND DMGReeves, LAMEDIA SHARED PHOTO OF DOWNED TREE IN REEVES. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 12:18 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.8 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2015-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2015-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1123 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
692 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

627 
WFUS54 KLCH 241745
TORLCH
LAC003-011-019-053-241815-
/O.NEW.KLCH.TO.W.0006.150424T1745Z-150424T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1245 PM CDT FRI APR 24 2015

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES  HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL CALCASIEU PARISH IN SOUTHWESTERN LOUISIANA...
  NORTHWESTERN JEFFERSON DAVIS PARISH IN SOUTHWESTERN LOUISIANA...
  SOUTHERN BEAUREGARD PARISH IN SOUTHWESTERN LOUISIANA...
  SOUTHWESTERN ALLEN PARISH IN SOUTHWESTERN LOUISIANA...

* UNTIL 115 PM CDT
    
* AT 1244 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
  NEAR ORETTA...OR NEAR FIELDS...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAKE CHARLES...WESTLAKE...REEVES...RAGLEY...FIELDS...MOSS BLUFF...
  DE QUINCY...SINGER...DEQUINCY...GILLIS...BULLER...LEBLEU
  SETTLEMENT...LONGVILLE...BUHLER...LEBLANC...ORETTA...TOPSY AND
  HOLMWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3050 9368 3072 9355 3058 9291 3012 9307
TIME...MOT...LOC 1744Z 284DEG 38KT 3053 9350 

$$

JONES
1 follow-up statement
008 
WWUS54 KLCH 241757
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1257 PM CDT FRI APR 24 2015

LAC003-011-019-053-241815-
/O.CON.KLCH.TO.W.0006.000000T0000Z-150424T1815Z/
CALCASIEU LA-JEFFERSON DAVIS LA-BEAUREGARD LA-ALLEN LA-
1257 PM CDT FRI APR 24 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR EASTERN
CALCASIEU...NORTHWESTERN JEFFERSON DAVIS...SOUTHEASTERN BEAUREGARD
AND SOUTHWESTERN ALLEN PARISHES...
    
AT 1257 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR
ORETTA...OR NEAR DE QUINCY...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
LAKE CHARLES...REEVES...RAGLEY...MOSS BLUFF...DE QUINCY...DEQUINCY...
GILLIS...BULLER...LEBLEU SETTLEMENT...LONGVILLE...LEBLANC...ORETTA
AND TOPSY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3048 9352 3068 9338 3058 9291 3012 9307
TIME...MOT...LOC 1757Z 284DEG 38KT 3050 9338 

$$

JONES

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Apr 24, 10:27 AM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Apr 24, 10:27 AM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1027 AM CDT FRI APR 24 2015

.DISCUSSION...
MCS OVER E TX WILL CONTINUE TO AFFECT THE LAKES REGION OF TYLER...
JASPER...AND NEWTON COUNTIES THE NEXT FEW HOURS...AND ACROSS C LA
FOR THE AFTERNOON HOURS. A SLIGHT RISK FOR SVR TSTM CONTINUES...WITH
HAIL AND DAMAGING WINDS THE PRIMARY WX THREAT. FOR THIS...HAD TO
ADJUST MORNING POPS UP SIGNIFICANTLY FOR THE FASTER MOVEMENT OF
THIS SYSTEM. FOR THE AFTERNOON HOURS...THE BEST CHANCES FOR
SHRA/TSRA WILL REMAIN ACROSS INLAND SE TX/C LA...WITH THE TROF
EXPECTED TO MOVE SE LATER THIS EVENING AND SAT MORNING...THUS
INCREASING CHANCES FOR SHRA/TSRA OVER THE REMAINDER OF SE TX/S LA.

DML

&&

.PREV DISCUSSION... /ISSUED 713 AM CDT FRI APR 24 2015/

DISCUSSION...
24/12Z TAF ISSUANCE.

AVIATION...
ABUNDANT MOISTURE IS PRODUCING LOW CLOUDS AND PATCHY BR ACRS THE
AREA. CIGS VARY AND ARE EXPECTED TO TREND TOWARD MVFR BY MIDDAY.
CONVECTION ACRS SRN TX HAS BEEN DISSIPATING AS IT MOVES NE
ALTHOUGH A SPRINKLE OR TWO CANNOT BE RULED OUT AT BPT AND POSSIBLY
EVEN LCH EARLY THIS MORNING. ANOTHER CLUSTER OF SHRA/TSRA HAS
DEVELOPED WEST OF HOUSTON AND IS FCST TO MOVE NE THROUGH THE DAY.
THE COMBO OF THIS ACTIVITY AND ANY LEFTOVER BOUNDARIES WITH
DAYTIME HEATING IS EXPECTED TO RESULT IN SCTD STORMS BY AFTN.
BEST CHCS REMAIN OVER NRN PORTIONS OF THE AREA...THUS KEPT TEMPO
GROUP AT AEX FOR THE 19-23Z PERIOD. HOWEVER AS HAS BEEN THE CASE
THE PAST COUPLE OF DAYS...AFTN CONVECTION HAS BEEN OVERDONE BY
MODEL GUIDANCE SO CONFIDENCE NOT EXACTLY GREAT IN WHEN WHERE OR
EVEN HOW MUCH SHRA/TSRA WILL DEVELOP...THUS HAVE OPTED TO KEEP
JUST VC MENTION IN AT SRN SITES WHICH CAN BE AMENDED AS THE
SITUATION EVOLVES. ACTIVITY EXPECTED TO DIMINISH DURING THE
EVENING...WITH MVFR/IFR CIGS AND PATCHY FOG RETURNING OVERNIGHT.
24

PREV DISCUSSION... /ISSUED 455 AM CDT FRI APR 24 2015/

DISCUSSION...
ANOTHER MAINLY QUIET NIGHT ACROSS THE IMMEDIATE FORECAST
AREA...WITH ONLY MUGGY CONDITIONS AND PATCHY FOG TO MENTION...AS
MID LEVEL RIDGE EXTENDING FROM THE GULF OF MEXICO HOLDS.

THIS MID LEVEL RIDGE IS MAKING FOR ANOTHER TRICKY FORECAST AS IT
COMES TO RAIN CHANCES FOR TODAY. REGIONAL SATELLITE AND RADAR
IMAGES SHOW A FEW THUNDERSTORM COMPLEXES OVER SOUTH AND SOUTHWEST
TEXAS. DIFFERENT SOLUTIONS AS TO HOW THE DISTURBANCES PRODUCING
THE THUNDERSTORMS WILL AFFECT THE FORECAST AREA...AND WHEN MID
LEVEL RIDGE WILL BEGIN TO LOSE ITS INFLUENCE.

FIRST COMPLEX DOWN THE DEEP SOUTH TEXAS COAST WILL RIDE ALONG THE
COAST TOWARD THE SOUTHERN PORTIONS OF THE FORECAST AREA BY MID
MORNING. HOWEVER...ACTIVITY IS ALREADY BEGINNING TO DECAY...AND
WOULD ONLY EXPECT A FEW LIGHT SHOWERS TO REMAIN WITH THIS FEATURE
AT BEST AS IT REACHES LOWER SOUTHEAST TEXAS AND SOUTHWEST
LOUISIANA. HOWEVER...IT MAY LEAVE BEHIND A BOUNDARY THAT COULD BE
USED AS A FOCUS FOR THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON.
THE OTHER COMPLEX OF THUNDERSTORMS ARE HOLDING TOGETHER
BETTER...AND IS PROJECTED TO REACH MAINLY THE NORTHWEST PORTION OF
THE FORECAST AREA AROUND 16Z OR 11AM. THIS ACTIVITY WILL ALSO HAVE
A BETTER CHANCE OF MAINTAINING ITSELF AS LOW LEVEL INFLOW IS
EXPECTED TO INCREASE BY AFTERNOON AS SURFACE LOW DEEPENS OVER THE
CENTRAL PLAINS...AND SOME UPPER LEVEL DIVERGENCE OCCURS DUE TO A
BIT OF A MID LEVEL SPEED MAX MOVING OVER EASTERN TEXAS.
THEREFORE...WILL HAVE A CHANCE FOR SHOWERS AND THUNDERSTORMS FROM
LATE MORNING INTO THE AFTERNOON FOR THE NORTHWEST AND NORTHERN
ZONES OF THE FORECAST AREA...WITH JUST A SLIGHT CHANCE ELSEWHERE.
AGAIN...DAYTIME HEATING WILL PROVIDE MODERATE INSTABILITY...ALONG
WITH DECENT LOW LEVEL SHEAR AS MODEST LOW LEVEL JET DEVELOPS.
THEREFORE...IF STORMS CAN GET GOING...STILL AN IF...THEN SOME
STRONG TO BORDERLINE SEVERE ACTIVITY IS POSSIBLE IN THE AFTERNOON.

UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE FORECAST AREA IN THE
SOUTHERN STREAM LATE TONIGHT INTO EARLY SATURDAY...AS MID LEVEL
RIDGE IS PROGGED TO SLIDE TO THE SOUTHEAST. PLENTY OF GULF
MOISTURE WILL BE AVAILABLE FOR THIS FEATURE TO TAP INTO...WITH
PRECIPITABLE WATER VALUES NEAR 2 INCHES...AGAIN CLOSE TO TWICE THE
STANDARD DEVIATION. ALSO...FORECAST AREA WILL BE LOCATED UNDER THE
RIGHT ENTRANCE REGION OF ROBUST MID AND UPPER LEVEL SPEED MAX.
THEREFORE...LOOKS LIKE A DECENT CHANCE THAT NOCTURNAL SHOWER
ACTIVITY WILL DEVELOP BEFORE DAYBREAK IN THE VERY MOIST
ATMOSPHERE...THEN INCREASE DURING THE MORNING HOURS. WITH THE
HIGH MOISTURE CONTENT AND UPPER LEVEL DIVERGENCE...SOME LOCALIZED HEAVY
DOWN POURS ARE POSSIBLE WITH ACTIVITY...AS WELL AS SOME STRONG
STORMS DUE TO DECENT LOW SHEAR FROM LOW LEVEL JET MATCHING UP WITH
MID LEVEL SPEED MAX. ACTIVITY SHOULD DECREASE DURING THE AFTERNOON
HOURS...AS UPPER LEVEL DISTURBANCE MOVES OFF TO THE EAST AND
STABLE AIR REPLACES IT.

SUNDAY IS STILL LOOKING THE BETTER OF THE TWO DAYS...AS DRIER AND
MORE STABLE MID LEVEL AIR HANGS AROUND...PRECLUDING SHOWER
ACTIVITY. HOWEVER...STILL PLENTY OF LOW LEVEL HUMIDITY...AND
APPARENT TEMPERATURES DURING THE AFTERNOON WILL BE IN THE LOW
90S.

ANOTHER STORM SYSTEM IS EXPECTED TO FORM OVER TEXAS ON MONDAY...AS
UPPER LEVEL SYSTEM WEST OF THE BAJA FINALLY KICKS OFF TO THE
NORTHEAST. THIS SYSTEM WILL MOVE ACROSS THE FORECAST AREA LATE
MONDAY INTO EARLY TUESDAY. LOOKS LIKE A FAIRLY WET SYSTEM...WITH
HIGH MOISTURE VALUES (PWAT AROUND 2 INCHES)...LOW LEVEL
CONVERGENCE PROVIDED BY THE SURFACE TROUGH...AND FAVORABLE JET
DYNAMICS.

ONCE THAT SYSTEM PUSHES OFF TO THE EAST AND NORTHEAST BY LATE
TUESDAY...A DEEP NORTHWEST FLOW WILL OCCUR OVER THE FORECAST AREA.
THIS WILL BRING MUCH DRIER AND UNSEASONAL COOLER CONDITIONS FOR
THE MIDDLE TO THE END OF NEXT WEEK. WOULD BE A VERY NICE CHANGE
FOR THE FORECAST AREA IF THIS SCENARIO DOES VERIFY.

RUA

MARINE...
SOUTHEAST WINDS ACROSS THE COASTAL WATERS SHOULD INCREASE TO NEAR
15 KNOTS TODAY AS HIGH PRESSURE REMAINS OFF TO THE EAST OF THE
COASTAL WATERS AND LOW PRESSURE FORMS OVER THE PLAINS. THE
SOUTHERLY WINDS WILL CONTINUE OVER THE WEEKEND AS THE HIGH REMAINS
OFF TO THE EAST...HOWEVER WIND SPEEDS WILL DECREASE SOME AS THE
LOW PRESSURE SYSTEM MOVES OFF TO THE NORTHEAST. AN UPPER LEVEL
DISTURBANCE WILL HELP BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS
INTO SATURDAY...WITH THE BEST CHANCE OCCURRING LATE TONIGHT INTO
EARLY SATURDAY AFTERNOON. SOME OF THE STORMS COULD PRODUCE LOCALLY
HIGHER WINDS AND SEAS...ALONG WITH FREQUENT CLOUD TO WATER
LIGHTNING.

ANOTHER LOW PRESSURE SYSTEM WILL DEVELOP OVER TEXAS ON MONDAY AND
MOVE ACROSS THE REGION MONDAY NIGHT INTO TUESDAY. THIS SYSTEM WILL
AGAIN INCREASE SOUTHERLY WINDS AHEAD OF IT. AS THE LOW DEPARTS ON
TUESDAY...A COLD FRONT WILL MOVE IN BEHIND...BRINGING MODERATE TO
STRONG NORTHERLY WINDS BY LATE TUESDAY INTO TUESDAY NIGHT...WITH
THE POSSIBILITY OF SMALL CRAFT ADVISORY CONDITIONS FROM LATE
TUESDAY INTO WEDNESDAY.

RUA

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  82  71  86  68 /  70  60  40  10
LCH  83  72  83  70 /  40  30  60  10
LFT  83  74  84  71 /  40  30  60  10
BPT  83  72  86  70 /  30  40  60  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

PUBLIC...08
Hazardous weather outlook, Apr 24, 5:34 AM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
534 AM CDT FRI APR 24 2015

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
251130-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
534 AM CDT FRI APR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE IS EXPECTED TO ARRIVE LATE THIS MORNING
INTO THE AFTERNOON...AND BRING A CHANCE FOR SHOWERS AND
THUNDERSTORMS...ESPECIALLY OVER PORTIONS OF UPPER SOUTHEAST TEXAS
AND CENTRAL LOUISIANA. THERE IS A SLIGHT RISK THAT THE STORMS
THAT CAN DEVELOP COULD BECOME SEVERE. THE MAIN HAZARDS WILL BE
DAMAGING STRAIGHT LINE WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING...AND TORRENTIAL DOWN POURS WHICH MAY PRODUCE LOCALIZED
STREET FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER UPPER LEVEL DISTURBANCE WILL BRING A CHANCE FOR SHOWERS
AND THUNDERSTORMS FOR MAINLY SATURDAY MORNING INTO EARLY
AFTERNOON. AGAIN THE THUNDERSTORMS THAT DEVELOP WILL HAVE A SLIGHT
RISK TO BECOME SEVERE. THE MAIN HAZARDS AGAIN WILL BE DAMAGING
STRAIGHT LINE WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND
TORRENTIAL DOWN POURS WHICH MAY PRODUCE LOCALIZED STREET FLOODING.

ANOTHER RATHER STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS DURING
THE MONDAY INTO TUESDAY PERIOD. AGAIN...SOME STRONG TO SEVERE THUNDERSTORMS
MAY ACCOMPANY THIS SYSTEM. ALSO...HEAVY RAINFALL WILL BE POSSIBLE
DURING THESE TWO DAYS...WITH RAINFALL AMOUNTS AVERAGING 1 TO 2
INCHES WITH LOCALLY HIGHER AMOUNTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-251130-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
534 AM CDT FRI APR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS MAY DEVELOP OR MOVE INTO THE COASTAL WATERS
TONIGHT. LOCALLY HIGHER WINDS AND SEAS...ALONG WITH FREQUENT
CLOUD TO WATER LIGHTNING WILL BE POSSIBLE WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG THUNDERSTORMS WILL BE POSSIBLE SATURDAY MORNING INTO EARLY
AFTERNOON...AND AGAIN ON MONDAY INTO TUESDAY. LOCALLY HIGHER
WINDS AND SEAS...ALONG WITH FREQUENT CLOUD TO WATER LIGHTNING WILL
BE POSSIBLE WITH THE STORMS.

A COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS ON TUESDAY.
STRONG NORTH WINDS ARE EXPECTED TO DEVELOP BEHIND IT...WITH SMALL
CRAFT ADVISORY CONDITIONS POSSIBLE FOR LATE TUESDAY INTO EARLY
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

In the hours before

Special weather statement, Apr 24, 10:40 AM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1040 AM CDT FRI APR 24 2015

TXZ180-201-259-261-241630-
SOUTHERN JASPER TX-NORTHERN JASPER TX-HARDIN TX-TYLER TX-
1040 AM CDT FRI APR 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARDIN...TYLER AND
NORTHERN JASPER COUNTIES UNTIL 1130 AM CDT...

AT 1039 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF CHESTER TO
ALABAMA-COUSHATTA RESERVATION TO 9 MILES NORTHWEST OF VOTAW...AND
MOVING EAST AT 40 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
JASPER...WOODVILLE...COLMESNEIL...CHESTER...FRED...TOWN BLUFF...
EBENEZER...WARREN...WILDWOOD...ROCKLAND...BROWNDELL...VILLAGE
MILLS...MT. UNION...MAGNOLIA SPRINGS...CANEY HEAD...SPURGER...
IVANHOE...SAM RAYBURN DAM AND HILLISTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3106 9456 3103 9447 3111 9406 3113 9403
      3115 9393 3064 9401 3048 9405 3049 9460
      3049 9454 3101 9466
TIME...MOT...LOC 1539Z 278DEG 37KT 3105 9465 3074 9470 3050 9481

66
Special weather statement, Apr 24, 11:28 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1128 AM CDT FRI APR 24 2015

LAZ027-030-TXZ180-259-260-241730-
BEAUREGARD LA-VERNON LA-NORTHERN JASPER TX-NORTHERN NEWTON TX-
TYLER TX-
1128 AM CDT FRI APR 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEAUREGARD AND
SOUTHWESTERN VERNON PARISHES...TYLER...JASPER AND NEWTON COUNTIES
UNTIL 1230 PM CDT...

AT 1127 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
ROCKLAND TO NEAR TOWN BLUFF TO NEAR MT. UNION...AND MOVING EAST AT 40
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
JASPER...WOODVILLE...NEWTON...KIRBYVILLE...MERRYVILLE...COLMESNEIL...
CHESTER...BON WEIR...EBENEZER...ROCKLAND...BURKEVILLE...CALL...TOWN
BLUFF...TOLEDO BEND DAM...WARREN...BROWNDELL...ROGANVILLE...
MAYFLOWER...SPURGER AND FARRSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3106 9456 3103 9447 3111 9405 3113 9404
      3116 9394 3117 9358 3120 9354 3124 9355
      3127 9354 3128 9351 3060 9354 3058 9393
      3058 9456 3101 9466
TIME...MOT...LOC 1627Z 250DEG 34KT 3106 9430 3077 9411 3064 9409

66
Local storm report, Apr 24, 12:21 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1221 PM CDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TSTM WND GST     7 NW KIRBYVILLE         30.73N 93.98W
04/24/2015  E60 MPH          JASPER             TX   TRAINED SPOTTER

&&

APATRICK
Local storm report, Apr 24, 12:35 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1235 PM CDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TSTM WND DMG     7 NW KIRBYVILLE         30.73N 93.98W
04/24/2015                   JASPER             TX   TRAINED SPOTTER

            24 INCH DIAMETER TREE DOWN.

&&

APATRICK

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 11:58 AM CDTSevere Thunderstorm WarningLCHBeauregard32 min
Apr 24, 12:18 PM CDTTornado WarningLCHBeauregard, Calcasieu27 min
Apr 24, 1:15 PM CDTSevere Thunderstorm WarningLCHAcadia, Allen, Beauregard, Calcasieu, Evangeline, Jefferson Davis and 1 more45 min
Apr 24, 1:59 PM CDTSevere Thunderstorm WarningLCHAcadia, Allen, Evangeline, Jefferson Davis, Lafayette, Saint Landry31 min
Apr 24, 2:30 PM CDTSevere Thunderstorm WarningLCHAcadia, Lafayette, Saint Landry, Saint Martin30 min
Apr 24, 3:00 PM CDTAreal Flood AdvisoryLCHAcadia, Evangeline, Saint Landry3 hr
Apr 24, 3:03 PM CDTSpecial Weather StatementLCHSaint Martin27 min
Apr 24, 3:09 PM CDTSevere Thunderstorm WarningLCHLafayette, Saint Landry, Saint Martin51 min

Nearby

Tornado Warnings in Louisiana, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.